First Bout With Medication

First Bout With Medication

Hello,

I was diagnosed with MS on the 8th of this month. Although I felt like I've had this disease for years, only until now was I strong enough to go see a doctor concerning my symptoms of tingling and numbness. Immediately, I was admitted into the hospital for 3 days for a steroid infusion (solu Medrol) and now am taking Prednisone for the next 12 days. After the 12 days, my neurologist suggested Tecfidera which has some pretty scary/interesting side effects. Is anyone here familiar with this medication?

16 Replies

oldestnewest
  • No Shaena, I'm currently on Tysabri and about to switch to Galenya. There're pros and cons to all medicine so I hope Tecfidera works for you just stay aware of the effects the medicine have on your body and I hope it works for you.

  • Thank you, I will definitely keep a watch out on myself.

  • Hello Taylorsmom . No experience with Tecfidera as I have only taken Copaxone. I hope whatever med you choose to take works well for you

  • Thank you lois52 , I hope it does too! I'm just trying to stay positive and prayerful through this because these side effects sound so scary to me.

  • Hi Taylorsmom and welcome! I hope you find a safe place here to find answers, get information find friends and a new family! But most of all find the Support we all need! We are all on the same roller coaster ride after all.

    I'm very sorry to hear about your Mom and your dx'ed. I'm sure it has to be very difficult not to compare the both of you. And l wish there was a way to stop those thoughts for you, just remember that we are here for you and lm always a message away also.☺ Not to mention that this is a great place to vent!

    Im on Copaxon and don't know much about Tecfidara, but l know others here are on it. So they will be better to help you out with your questions.☺

    I love your picture! And how old is Taylor?

    ~Helpful Hint~ If put an @ in front of the person who your addressing, they will be notified. IE @ jesmcd2 *With No Spaces*

    Jes🌠

  • Hi Jesmcd2 and thank you for your kind words! So far, I really like this group and feel like I can get what I need and what I'm looking for as far as a shoulder one day, suggestions, etc.

    I'm looking forward to speaking with someone who is taking the Tecfidera but I have yet to locate one. I'm sure I'll come across a person soon as everyone is so friendly and I have a lot of conversations going right now.

    Thank you and Taylor will be 5 on June 3rd. She's about to start kindergarten! We're both really excited!

  • Taylorsmom your daughter has to be jumping up and down with excitement! And if your anything like me, you will cry her 1st day of school! 😅

    If you type in Tecfidera (don't misspell it like l did lol) in the search box, you will find past discussions we have had about it. ☺

    Jes🌠

  • Jesmcd2 Yes, I know already that there's going to be a lot of crying on my end. I feel like I'm going to have to take some time off of work the first week in order to wrap my head around it, lol. ESPECIALLY after finding out, I'll have to leave.

    Thank you, I will do just that and check out the past discussions on the Tecfidera.

  • Taylorsmom, I'm sorry about your diagnosis, but am glad you are getting treatment early. It's such a blessing to even have treatment of any kind available. Now we even have some options in most cases.

    I can't give you any help with your med, but I do a lot of praying before I take my Copaxone and for everyone here. I hope your neurologist includes you in the treatment choices. We may not have control over some things, but we can be alert to side effects and educate ourselves about medication choices.

    Your picture is great, by the way!

  • Hi greaterexp ,

    Yes, my neurologist told me that there are about 15 different medications available right now with a new one coming out in April I think.

    Prayer is good! I'm praying about this medicine that's been suggested to me. The side effects are a little scary but not all. Monitoring can help with other side effects in which I may need to change my diet to help or take an additional medication. I'm praying that this is the medicine that is going to work for me and that's the best for me and my MS. I'll see shortly.

    Thank you!

  • Hi, Taylorsmom! I don't have any experience with your new medication, but I wanted to say hello and wish you the very best. While the side effects sound scary, keep in mind that they are all POSSIBLE side effects. You can be alert for any changes in your body that need to be addressed, but don't let worrying about it keep you from enjoying your day and your son. And you're right....prayer is good. You have come to a good place for support, information and good company.

    Hugs!!

  • Hi joys-an21 ,

    You are right, the POSSIBLE side effects may not effect me. I will just make sure to pay attention to any and all changes that I notice once I begin my medication whether it be the Tecfidera or any other medication. I feel like this is a great place and Taylor is a girl.

  • I was put on Tecfidera in late Dec.

    I lasted 2 1/2 weeks. Bad side effects. Nausea, diarrhea, bad headaches. Needless to say my Dr. took me off.

    More tests coming to see what my third med can be.

  • Donna_uno what was your 1st DMT? And l have heard that before about Tecfidara. Not that it happens to everyone tho. When do you go in for more testing? And what kind of testing are they going to be doing?

    Jes🌠

    ps. Have you given jimeka your birthday yet?

  • Donna_uno Wow, I'm so sorry to hear that it's not working for you. When they put you on the Tecfidera, did they explain why they chose that one opposed to any other medication? What other medications have you been on? Did those also have bad side effects for you?

    I'm sorry about all my questions, just interested in finding out if side effects are common for all of the medications.

  • Questions are how we learn, don't apologize.

    First I was on Avonex the new Dr. took me off after being on it 8 months. I was having flu like symptoms 3 days a week. It was great not to be sick 3 days a week.

    Dr. put me on Tecfidera because he was having good results.

    I'm also on Ampyra to help with walking. Haven't noticed any improvement.

    Hope this helps.

You may also like...